Skip to main content
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 1
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Gnedin, Alexander and Gorin, Vadim 2015. Record-dependent measures on the symmetric groups. Random Structures & Algorithms, Vol. 46, Issue. 4, p. 688.


Order-Invariant Measures on Fixed Causal Sets

  • DOI:
  • Published online: 19 January 2012

A causal set is a countably infinite poset in which every element is above finitely many others; causal sets are exactly the posets that have a linear extension with the order-type of the natural numbers; we call such a linear extension a natural extension. We study probability measures on the set of natural extensions of a causal set, especially those measures having the property of order-invariance: if we condition on the set of the bottom k elements of the natural extension, each feasible ordering among these k elements is equally likely. We give sufficient conditions for the existence and uniqueness of an order-invariant measure on the set of natural extensions of a causal set.

Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

[1]D. Aldous and P. Diaconis (1999) Longest increasing subsequences: From patience sorting to the Baik–Deift–Johansson theorem. Bull. Amer. Math. Soc. 36 413432.

[2]P. Billingsley (1999) Convergence of Probability Measures, Wiley.

[4]G. R. Brightwell (1988) Linear extensions of infinite posets. Discrete Math. 70 113136.

[5]G. R. Brightwell (1989) Semiorders and the 1/3–2/3 conjecture. Order 5 369380.

[6]G. R. Brightwell (1999) Balanced pairs in partial orders. Discrete Math. 201 2552.

[8]G. Brightwell and M. Luczak (2011) Order-invariant measures on causal sets. Ann. Appl. Probab. 21 14931536.

[9]J. S. Frame , G. de B. Robinson and R. M. Thrall (1954) The hook graphs of the symmetric group. Canad. J. Math. 6 316324.

[10]H.-O. Georgii (1988) Gibbs Measures and Phase Transitions, Vol. 9 of De Gruyter Studies in Mathematics, de Gruyter.

[11]A. Gnedin and S. Kerov (2000) The Plancherel measure of the Young–Fibonacci graph. Math. Proc. Cambridge Philos. Soc. 129 433446.

[12]R. L. Graham , A. C. Yao and F. F. Yao (1980) Some monotonicity properties of partial orders. SIAM J. Alg. Discrete Methods 1 251258.

[15]D. P. Rideout and R. D. Sorkin (2000) Classical sequential growth dynamics for causal sets. Phys. Rev. D (3) 61 024002.

[16]D. P. Rideout and R. D. Sorkin (2001) Evidence for a continuum limit in causal set dynamics. Phys. Rev. D (3) 63 104011.

[21]P. Winkler (1986) Correlation and order. Contemporary Mathematics 57 151174.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Combinatorics, Probability and Computing
  • ISSN: 0963-5483
  • EISSN: 1469-2163
  • URL: /core/journals/combinatorics-probability-and-computing
Please enter your name
Please enter a valid email address
Who would you like to send this to? *